I was diagnosed with breast cancer in jan.2008 I was a stage 3 with cancer in 7 lymph nodes. I had a mastectomy and a tram flap. I was her2neu 2+ so I had a fish test done. One test came back negative and I had another test done in another repretible facility and it came back positive. I decided to go on herceptin and take the aggressive cancer treatment. Why I’m writing today is I’m so upset after being cancer free for 3 years my cancer has metastasized to my bones. When I had my PET/CT scan done it reported I had five very small unmeasuriable lesions one in my spine, pelvis, left and right femurs more on the right and one on my femoral neck. The lesions were too small to be picked up on the CT only the Pet scan .l feel hopeful and planned to go to radiation for the lesions and take xeloda and zometa or a new drug may be better than zometa DEMAB.
What I’m most upset about now is my radiation doctor suggested I see a bone specialist because she was concerned about my femoral neck breaking after radiation The orthopedic surgeon decided I should but a rod in my femur bone and place a another nail in my femoral neck. I felt this was all too soon because zometa would strength my bones and radiation zaps the lesions away. . I agreed to put the nail in my femoral neck but somehow their was a miscommunication and both surgeries were done. Now I feel my mobility has been taken away from me. This could be the last summer I would be hiking with my two teenage son’s My husband died at age 51 two years ago I’m fifty six I’m falling in to a deep depression over this. I feel this surgery was done too prematurely. And how am I going to get through Chemo when I’m on a walker with so much pain.
Please help me sort through this and give me some moral support I feel so angry at my team of Doctors right now.
Hi I have researched the bone meds before I started taking them. I'm guessing they are similar to what I take? I'm on Pamidronate (aredia) for multiple myeloma bone damage (mostly spine lesions in my case) One of the side effects is increased hip fractures at the head of the femur. I have some thinning in one hip too. In your case if your hip was already compromised the bone med may not have helped that area. Not sure if that makes you feel better knowing it or not?
On another positive note my friend had a hip replacement that had a complication where she had to have her leg broken in the femur because the implant made her leg longer then her other leg. It was a very tough year for her, but she is now a few years out of it and you could hardley tell she went through such an ordeal. (she did use crutches for a year, then a cane) She said getting good pain control helped. Do you have a pain management doctor? They may be able to help you so you have the strength to get through chemo. Also don't be afraid to get support like drivers to take you to and from appointments. I'm in Canada, but the cancer society has volunteers who do this.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.